Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2017, 3:09 PM MDT for Deuel County, Nebraska. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2017, 3:09 PM MDT (21:09 UTC)
- Expired
- Jun 7, 2017, 4:15 PM MDT
- In force
- 66 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Deuel County, NE
The radar
The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:09 PM MDT | HAIL 1 | Chappell, NE | QUARTER SIZE HAIL WITH 30 TO 40 MPH WINDS REPORTED. |
| Jun 7, 3:12 PM MDT | HAIL 1 | Chappell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WUUS53 KLBF 072109
SVRLBF
NEC049-072215-
/O.NEW.KLBF.SV.W.0027.170607T2109Z-170607T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
309 PM MDT WED JUN 7 2017
The National Weather Service in North Platte NE has issued a
* Severe Thunderstorm Warning for...
Deuel County in the Panhandle of Nebraska...
* Until 415 PM MDT
* At 309 PM MDT, Doppler radar indicated a severe thunderstorm
capable of producing half dollar size hail. This storm was located
over Chappell, and moving northeast at 20 mph.
* Locations impacted include...
Chappell, Big Springs, Barton and Goldeneye State Wildlife
Management Area.
This includes Interstate 80 in Nebraska between mile markers 80 and
108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
In addition to large hail and damaging winds, continuous cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.
&&
LAT...LON 4123 10234 4122 10210 4104 10205 4100 10242
4100 10246 4101 10249 4111 10257
TIME...MOT...LOC 2109Z 244DEG 19KT 4107 10248
$$
Roberg3 follow-up statements
759
WWUS53 KLBF 072131
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
331 PM MDT WED JUN 7 2017
NEC049-072215-
/O.CON.KLBF.SV.W.0027.000000T0000Z-170607T2215Z/
Deuel NE-
331 PM MDT WED JUN 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR DEUEL COUNTY...
At 330 PM MDT, Doppler radar indicated a severe thunderstorm capable
of producing quarter size hail. This storm was located 8 miles
northwest of Barton, or 10 miles northwest of Big Springs, moving
east at 30 mph.
Locations impacted include...
Chappell, Big Springs, Barton and Goldeneye State Wildlife Management
Area.
This includes Interstate 80 in Nebraska between mile markers 87 and
101, and between mile markers 104 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte NE.
In addition to large hail and damaging winds, continuous cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Lightning is one of nature's leading killers. Remember,
if you can hear thunder, you are close enough to be struck by
lightning.
&&
LAT...LON 4123 10234 4122 10210 4104 10205 4101 10240
4105 10244 4114 10251
TIME...MOT...LOC 2130Z 248DEG 24KT 4114 10224
$$
Roberg478
WWUS53 KLBF 072158
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
358 PM MDT WED JUN 7 2017
NEC049-072215-
/O.CON.KLBF.SV.W.0027.000000T0000Z-170607T2215Z/
Deuel NE-
358 PM MDT WED JUN 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN DEUEL COUNTY...
At 358 PM MDT, Doppler radar indicated a severe thunderstorm capable
of producing quarter size hail. This storm was located 7 miles
northwest of Big Springs, moving east at 10 mph.
Locations impacted include...
Big Springs, Barton and Goldeneye State Wildlife Management Area.
This includes Interstate 80 in Nebraska between mile markers 95 and
101, and between mile markers 104 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte NE.
Torrential rainfall is also occurring with this storm, and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4123 10234 4122 10210 4104 10205 4102 10231
4112 10232 4120 10240
TIME...MOT...LOC 2158Z 269DEG 10KT 4115 10214
$$
Roberg965
WWUS53 KLBF 072214
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
414 PM MDT WED JUN 7 2017
NEC049-072224-
/O.EXP.KLBF.SV.W.0027.000000T0000Z-170607T2215Z/
Deuel NE-
414 PM MDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEUEL COUNTY WILL
EXPIRE AT 415 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 4123 10234 4122 10210 4104 10205 4102 10231
4112 10232 4120 10240
TIME...MOT...LOC 2214Z 244DEG 19KT 4118 10205
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:08 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 7, 2:08 PM MDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service North Platte NE 308 PM CDT Wed Jun 7 2017 .SHORT TERM...(This evening through Thursday) Issued at 307 PM CDT Wed Jun 7 2017 The short range models, HRRR/RAP and NAMnest, suggest some sort of convective destabilization late this afternoon and tonight affecting Wrn and Ncntl Neb. Pops are isolated given the weak forcing. The storm development across the Panhandle should move southeast this afternoon and then curve south through Swrn Neb. Note that SCAM shows a storm motion of 6 kt or less with all storms in Neb and Colo. The storm motion will probably be driven by outflow. A better opportunity for storm development could be Thursday afternoon. The models suggest convective development off the Black Hills or along a warm front draped across the White River. If this development can survive into the early evening, then the low level jet would cause an increase in inflow and the system should turn south and move through either Wrn or Ncntl Neb. Any severe weather threat would probably be cold pool wind gusts. The shear is weak with 15 to 30 kt winds at 500mb and most updrafts would be relatively short lived. The temperature forecast follows a blend of guidance plus bias correction for lows in the 50s and 60s tonight with highs in the 80s Thursday. .LONG TERM...(Thursday night through Wednesday) Issued at 307 PM CDT Wed Jun 7 2017 The models show a series of low pressure systems tracking through the Dakotas Friday through Monday. Thunderstorms should form across this area and the models suggest outflow from the storms could move momentarily into Nrn Neb and take some the edge off the heat wave conditions. The blend of model and guidance data plus bias correction continue to reflect a 4 day heat wave but temperatures may not reach 90F every day across Nrn Neb. There are only isolated thunderstorm chances in the forecast. A strong 15-17C h700mb cap will be in place holding the atmosphere down. A strong Pacific cold front moves through Tuesday but dry air ahead of the front could very well produce a dry frontal passage. Cooler weather should continue Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1231 PM CDT Wed Jun 7 2017 VFR is generally expected this afternoon through Thursday morning. The short range models, HRRR/RAP and NAMnest, suggest some sort of convective destabilization late this afternoon and tonight affecting Wrn and Ncntl Neb. The forcing is weak and storm coverage is expected to remain isolated. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 7, 2:08 PM MDT, 1 hour 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 308 PM CDT Wed Jun 7 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-082015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 308 PM CDT Wed Jun 7 2017 /208 PM MDT Wed Jun 7 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible this evening, with the best chance across Southwest Nebraska. A few strong or briefly severe storms may develop. Large hail, locally heavy rainfall and wind damage are the threat with any severe storms which develop. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible across western and north central Nebraska Thursday afternoon and Thursday evening. Storm coverage will generally be isolated and the threat for severe weather is low. Strong wind gusts to around 50 mph may develop with the stronger storms. Beginning Friday and continuing through the weekend, high temperatures will reach the 90s across the outlook area. Minimum relative humidity will reach 15 to 20 percent during the afternoon hours on Friday, Saturday and Sunday, increasing the threat for range fires. At this time, the eastern panhandle and western Sandhills will see the lowest relative humidity. Thunderstorms are also possible Monday afternoon through Tuesday. At this time, the threat for severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:24 AM MDT | River Flood Advisory | LBF | Garden, Keith | 36 hr |
| Jun 7, 3:36 PM MDT | Special Weather Statement | LBF | Keith | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.